A well-known theorem of Debreu about additive representations of preferences is applied in a non-additive context, to characterize continuous subjective expected utility maximization for the case where the probability measures may be non-additive. The approach of this paper does not need the assumption that lotteries with known (objective) probability distributions over consequences are available.

Additional Metadata
Keywords additive representation, expected utility, utility theory
Persistent URL dx.doi.org/10.1016/0304-4068(89)90002-5, hdl.handle.net/1765/23226
Citation
Wakker, P.P.. (1989). Continuous subjective expected utility with non-additive probabilities. Journal of Mathematical Economics, 18(1), 1–27. doi:10.1016/0304-4068(89)90002-5